Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 117, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 3, 2016, 11:04 PM EDT for 4 counties in Georgia. It was in force for 21 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2016, 11:04 PM EDT (03:04 UTC)
- Expired
- May 3, 2016, 11:25 PM EDT
- In force
- 21 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dougherty County, GA, Lee County, GA, Turner County, GA, Worth County, GA
The radar
The Robins AFB radar (KJGX), 112 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 11:04 PM EDT | HAIL 1 | Wnw Albany, GA | ESTIMATED ON NORTH SLAPPEY BLVD JUST NORTH OF GILLIONVILLE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 4:04 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 3.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1588 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.8
The text
As transmitted.
734
WUUS52 KTAE 040304
SVRTAE
GAC095-177-287-321-040400-
/O.NEW.KTAE.SV.W.0117.160504T0304Z-160504T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1104 PM EDT TUE MAY 3 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN DOUGHERTY COUNTY IN SOUTHWESTERN GEORGIA...
TURNER COUNTY IN SOUTH CENTRAL GEORGIA...
SOUTHEASTERN LEE COUNTY IN SOUTHWESTERN GEORGIA...
NORTHERN WORTH COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL MIDNIGHT EDT
* AT 1104 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER TURNER CITY...
OR NEAR ALBANY...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ALBANY...ASHBURN...MARINE CORPS LOGISTICS BASE...EAST ALBANY...TURNER
CITY...WORTH...TERRELL...SYCAMORE...WARWICK...FORRESTER...DAKOTA...ACREE...
PECAN CITY...PALMYRA...COVERDALE...PHILEMA...SIBLEY...OAKFIELD...RED ROCK
AND DOLES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3184 8386 3182 8385 3183 8384 3180 8380
3180 8361 3169 8349 3149 8413 3165 8424
3184 8389
TIME...MOT...LOC 0304Z 241DEG 35KT 3161 8411
HAIL...1.00IN
WIND...60MPH
$$
42-DVD2 follow-up statements
261
WWUS52 KTAE 040318
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1118 PM EDT TUE MAY 3 2016
GAC095-177-040328-
/O.CAN.KTAE.SV.W.0117.000000T0000Z-160504T0400Z/
DOUGHERTY GA-LEE GA-
1118 PM EDT TUE MAY 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DOUGHERTY AND
SOUTHEASTERN LEE COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
SOUTHWESTERN GEORGIA.
LAT...LON 3182 8385 3183 8384 3181 8383 3180 8380
3180 8361 3169 8349 3156 8397 3157 8400
3162 8400 3163 8401 3165 8399 3165 8402
3172 8403 3176 8399 3178 8399 3184 8389
3184 8387
TIME...MOT...LOC 0318Z 242DEG 34KT 3167 8397
$$
GAC287-321-040400-
/O.CON.KTAE.SV.W.0117.000000T0000Z-160504T0400Z/
TURNER GA-WORTH GA-
1118 PM EDT TUE MAY 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR TURNER AND NORTHWESTERN WORTH COUNTIES...
AT 1118 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF MARINE CORPS LOGISTICS BASE...OR 12 MILES EAST OF LEESBURG...MOVING
NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ASHBURN...WORTH...SYCAMORE...WARWICK...HOBBY...SIBLEY...FIVE POINTS...
OAKFIELD...RED ROCK...DOLES...DAKOTA...TURNER CO AIRPORT AND COVERDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3182 8385 3183 8384 3181 8383 3180 8380
3180 8361 3169 8349 3156 8397 3157 8400
3162 8400 3163 8401 3165 8399 3165 8402
3172 8403 3176 8399 3178 8399 3184 8389
3184 8387
TIME...MOT...LOC 0318Z 242DEG 34KT 3167 8397
HAIL...1.00IN
WIND...60MPH
$$
42-DVD267
WWUS52 KTAE 040325
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1125 PM EDT TUE MAY 3 2016
GAC287-321-040335-
/O.CAN.KTAE.SV.W.0117.000000T0000Z-160504T0400Z/
TURNER GA-WORTH GA-
1125 PM EDT TUE MAY 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR TURNER AND NORTHWESTERN WORTH
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
SOUTHWESTERN GEORGIA.
LAT...LON 3182 8385 3183 8384 3181 8383 3180 8380
3180 8361 3169 8349 3156 8397 3157 8400
3162 8400 3163 8401 3165 8399 3165 8402
3172 8403 3176 8399 3178 8399 3184 8389
3184 8387
TIME...MOT...LOC 0320Z 241DEG 35KT 3170 8390
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 10:26 PM EDT, 38 minutes earlier.
Area forecast discussion, May 3, 10:26 PM EDT, 38 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 1026 PM EDT TUE MAY 3 2016 .NEAR TERM [Through Tonight]... Recent observed data and NWP guidance showed sufficient MLCAPE (1-2k J/kg) and 0-6km bulk shear (30 KT) to support storm organization. We continued to observe splitting cells on the local radar network, with left-moving, long-track, hail-producing cells being the dominant cell mode. However, we've also observed a few right- moving supercells. Based on the continuing favorable environment for organized convection, and the fact that the surface cold front has yet to move through our forecast area, we extended this afternoon's severe thunderstorm watch (#141) through midnight EDT. After this time we expect the buoyancy to diminish enough for an end to the organized severe storm threat (though an isolated strong to severe storm can't be ruled out ahead of the southeastward-moving cold front). && .PREV DISCUSSION [720 PM EDT]... .SHORT TERM [Wednesday Through Thursday Night]... An elongated +PV anomaly is clearly visible on WV imagery this afternoon, stretching through the Ohio & Mississippi Valleys, and the Central & Southern Plains. Another large, but more consolidated anomaly can also be found on WV imagery entering the Upper Mississippi Valley and Great Lakes region from the north. At the surface, a cold front leads these features, draped down the Appalachians and through the Southeast. By Wednesday morning, the latter anomaly will force the former into the Southeast, also just clearing the front through the southeast Big Bend of Florida. Any rain still lingering tomorrow morning will likely be around Dixie county and should finish up by mid-morning. The latter anomaly will settle into the eastern CONUS through the remainder of the period, yielding a large area of low pressure centered over the Mid-Atlantic. Lower tropospheric heights and temperatures between 2-4 standard deviations below normal will result in a much cooler end to the week. Wednesday will be the transition day with highs ranging from the upper 70s north and west of the Flint and Apalachicola, to around 80 to the east. Thursday will be the coolest afternoon with highs ranging from the low 70s across Alabama and Georgia to the mid 70s elsewhere. Overnight lows will range from the upper 50s to low 60s on Wednesday night, down to the low 50s on Thursday night. .LONG TERM [Friday Through Tuesday]... Deep layer ridging will become entrenched through the extended range, resulting in above average temperatures and no rainfall. .AVIATION [Through 00Z Thursday]... The threat for severe storms appears to be gradually diminishing, but a few strong storms remain possible. TSRA will remain a threat at all terminals until about 04z. MVFR cigs are likely at KTLH and KVLD overnight- VFR cigs elsewhere. Cigs will scatter out from west to east on Wednesday as NW winds increase to 10 to 15 KT behind a cold front. .MARINE... Cautionary level winds are expected late Wednesday through Friday morning in the wake of a cold front. Otherwise, relatively light winds and low seas will prevail. .FIRE WEATHER... Although much drier conditions are expected over the next several days, it should be cool enough in the afternoon to preclude critical relative humidity levels. Thus, Red Flag conditions are not expected. However, dispersion indices are expected to be rather high Wednesday and Thursday due to deep mixing heights and moderately strong transport winds. .HYDROLOGY... Numerous showers and thunderstorms will result in 1 to 2 inches of rain with locally higher amounts possible. Rain will generally fall in the 12 hour period between 18Z today and 06Z Wednesday. Brief heavy rainfall in urban areas may create some minor street flooding but otherwise no hydrology related hazards are expected. Dry conditions return on Wednesday and will continue for the next several days. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 66 81 60 74 52 / 50 10 0 0 0 Panama City 67 77 64 74 58 / 30 10 0 0 0 Dothan 61 76 56 71 51 / 30 0 0 0 0 Albany 62 77 57 71 50 / 50 10 0 0 0 Valdosta 66 79 58 73 51 / 60 20 0 0 0 Cross City 70 80 63 76 52 / 60 40 10 0 0 Apalachicola 68 78 65 74 57 / 30 20 0 0 0 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Fournier SHORT TERM...Harrigan LONG TERM...Harrigan AVIATION...Fournier MARINE...Harrigan FIRE WEATHER...Harrigan HYDROLOGY...Hollingsworth
In the hours before
Local storm report, May 3, 7:33 PM EDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
733 PM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL MACLAY STATE GARDENS 30.53N 84.26W
05/03/2016 E1.00 INCH LEON FL BROADCAST MEDIA
PUBLIC REPORTS HAIL OF AT LEAST QUARTER SIZED
&&
RHSpecial weather statement, May 3, 7:43 PM EDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
743 PM EDT TUE MAY 3 2016
FLZ017-040030-
LEON FL-
743 PM EDT TUE MAY 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JEFFERSON AND
NORTHEASTERN LEON COUNTIES UNTIL 830 PM EDT...
AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TALLAHASSEE...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TALLAHASSEE...KILLEARN ESTATES...BRADFORDVILLE...FOREST MEADOWS PARK...
BAUM...MOCCASIN GAP...PISGAH CHURCH...MACLAY STATE GARDENS...KILLEARN
LAKES...MACON COMMUNITY PARK AND LAKE JACKSON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL FLORIDA.
LAT...LON 3048 8432 3058 8434 3062 8423 3063 8406
3046 8404
TIME...MOT...LOC 2343Z 262DEG 18KT 3051 8423
15-HARRIGANLocal storm report, May 3, 7:55 PM EDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
755 PM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 4 WSW CHIPLEY 30.75N 85.60W
05/03/2016 E1.25 INCH WASHINGTON FL BROADCAST MEDIA
1.25 INCH HAIL REPORTED NEAR CHIPLEY
&&
RHLocal storm report, May 3, 8:19 PM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
819 PM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 4 WSW CHIPLEY 30.75N 85.60W
05/03/2016 E1.25 INCH WASHINGTON FL BROADCAST MEDIA
1.25 INCH HAIL REPORTED NEAR CHIPLEY
&&
RHLocal storm report, May 3, 9:36 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
936 PM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM TSTM WND DMG 3 SSE LAKELAND 31.00N 83.05W
05/03/2016 LANIER GA EMERGENCY MNGR
STRUCTURAL DAMAGE REPORTED ON SE SIDE OF LAKELAND NEAR
OSCAR CARTER LANE. NUMEROUS TREES DOWN, SOME ON HOUSES.
&&
GODSEYLocal storm report, May 3, 10:26 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1026 PM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND DMG DAMASCUS 31.30N 84.72W
05/03/2016 EARLY GA 911 CALL CENTER
TREE DOWN ON HIGHWAY 200 NEAR DAMASCUS.
&&
GODSEYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 9:20 PM EDT | Severe Thunderstorm Warning | TAE | Early, Miller | 40 min |
| May 3, 9:45 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Early, Miller | 45 min |
| May 3, 10:21 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Dougherty | 54 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.